Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
176 Doctors are Online

On amoxycillin for tooth infection. Swelling on cheek. Feeling nauseous, bloated, tired. Caused by antibiotic?

I am on 2000 mg of amoxycillin for tooth infection. I have had a root canal , another procedure scheduled next week to extend the 3rd root the dentist had difficulty with, and will see an oral surgeon for swelling on my cheek if the anitbiotic doesn t resolve the issue. It looks like the infection has gone into the jawbone . I am feeling nauseous, have a very bloated stomach, and am really tired. Can the antibiotic cause those symptoms. Diarrhea, too.
Asked On : Tue, 12 Mar 2013
Answers:  2 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics
Dentist 's  Response

Thanks for posting your query.

During root canal procedures,the pain and swelling are usual.
Nausea,tiredness,,diarrhoea abd bloated stomach are the symptoms associated with heavy dose of antibiotics administered.
Please do inform your dentist regarding this and replace the antibiotic into lower dose.
Keep yourself nourished and take plenty of water as well as fluids.
Antigastric tablets has to be taken along the antibiotic to relieve the gastric acidity.
hope this helps.
Answered: Wed, 13 Mar 2013
I find this answer helpful
Dentist Dr. Qazi Ammara's  Response

Thanks for asking the query ,
As the root canal treatment is not completed swelling can be because of pspread of periapical infection to the surrounding tissues due to deep infection or excessive instrumentation during the procedure .

Visit to the dentist and get an x-ray done to evaluater the correct periapical condition of the tooth . It need not to be delayed as it may further spread to spaces causing space infections .

Nausea and bloated stomach can be side effect as you are on a high dose of amoxicillin.
You can tstop the drug and can also take tab odoxil 500mg thrice for 5 days .

Maintain good oral hygiene .
Use saline water gargles 3-4 times a day .
Use 0.2% of chlorhexidine mouthwash gargles .

Hope this helps out .

Answered: Wed, 13 Mar 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor